Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Nov 27, 2010, 8:56 PM MST. It took effect at Nov 28, 2010, 3:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2010, 8:56 PM MST (03:56 UTC)
- In effect from
- Nov 28, 2010, 3:00 AM MST
- Expired
- Nov 28, 2010, 6:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Nov 27, 3:25 PM MST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 27, 3:25 PM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE AVIATION/FIRE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MST SAT NOV 27 2010 ...UNSETTLED WEATHER ON TAP FOR NEW MEXICO FOR EARLY NEXT WEEK... .DISCUSSION... PRIMARY FORECAST CHALLENGE FOR THIS PACKAGE CENTERS AROUND WIND SPEEDS ACROSS THE LAND OF ENCHANTMENT LATE TONIGHT THROUGH SUNDAY AFTERNOON. CLEAR SKIES PREVAIL OVER NEW MEXICO TODAY AS CIRRUS IN THE GREAT BASIN TAKES AIM FOR THE REGION. THESE CLOUDS SHOULD BE FAIRLY THIN IN NATURE AND WILL LIKELY LEAD TO MOSTLY CLEAR SKIES. MEANWHILE...UPPER LEVEL SYSTEM IN THE PACIFIC NORTHWEST WILL SHIFT INTO THE GREAT BASIN BY 12Z/SUN...WHICH WILL LEAD TO INCREASING SW FLOW ALOFT OVER NEW MEXICO. THE NOSE OF AN 85-90KT 500MB JET WILL START TO ENTER THE WC ZONES BY SUNRISE AND WILL TRAVERSE EASTWARD THROUGH THE REMAINDER OF THE DAY. 700MB WINDS WILL CLIMB INTO THE 35-50 KT RANGE ACROSS MUCH OF FORECAST AREA WITH UPWARDS OF 65 KTS OVER THE SACRAMENTO MOUNTAINS. A LEE-SIDE TROUGH WILL DEVELOP OVER EC COLORADO AND WILL TIGHTEN THE SURFACE PRESSURE GRADIENT IN THE NE/EC PLAINS BY AFTERNOON. WITH THIS ALL BEING SAID...SUSPECT WIND SPEEDS WILL INCREASE IN THE HIGHER TERRAIN OF NMZ508 WITH A MORE WIDESPREAD EVENT FOR AREAS ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS. WILL POST AN ADVISORY FOR THESE AREAS STARTING AT 09Z/SUN THRU 01Z/MON WITH A HIGH WIND WATCH IN THE SACRAMENTO MTS. STRONG SFC WINDS WILL LIKELY PERSIST FOR A FEW HOURS WITH EVEN SOME MOUNTAIN WAVE ACTIVITY LIKELY. THE EC ZONES WILL PROBABLY NOT START TIL AFTERNOON AND OPTED TO ISSUE AN ADVISORY FOR THESE ZONES FROM 19Z/SUN THRU 01Z/MON WITH ONLY AN HOUR OR TWO OF CRITERIA EXPECTED. TEMPERATURES TONIGHT WILL BE ON THE WARMER SIDE WHEN COMPARED TO THE LAST COUPLE OF NIGHTS...NEAR SEASONAL NORMALS. WITH SFC WINDS INCREASING...READINGS WILL LIKELY FLUCTUATE THROUGHOUT THE OVERNIGHT HOURS. UPPER LEVEL SYSTEM AND ITS ASSOCIATED POOL OF MID/UPR LEVEL JUICE WILL INVADE THE FOUR CORNERS REGION BY TOMORROW AFTERNOON. MODELS ARE A TAD SLOWER WITH THE ONSET WITH PRECIPITATION...AND THIS WILL LIKELY BE ATTRIBUTED TO A FAIRLY DRY AIRMASS ALREADY IN PLACE. IT APPEARS SOME TOP-DOWN MOISTENING WILL BE NEEDED BASED ON FORECAST SOUNDINGS. NONETHELESS...PCPN SHOULD BECOME MORE WIDESPREAD SUNDAY NIGHT AS THE TROUGH AXIS SWINGS INTO THE NRN ZONES. THIS SYSTEM IS FAIRLY QUICK HITTING AND MOISTURE PROFILES WILL BE LIMITED...THUS ANY DECENT SNOW ACCUMULATIONS WILL BE RELEGATED TO THE HIGH TERRAIN. THE SAVING GRACE FOR THE LOWER ELEVATIONS WILL BE A HIGH LIQUID TO SNOW RATIO AS SIGNIFICANTLY COLDER AIR INFILTRATES THE AREA. 700MB TEMPERATURES WILL DROP TO AROUND -12C WITH 500MB VALUES BELOW -30C. COLD FRONT WILL SWEEP FROM WEST TO EAST DURING THIS PERIOD WITH THE BACKDOOR SEGMENT SLIDING SOUTH THROUGH THE ERN PLAINS EARLY MONDAY MORNING. SUSPECT TEMPERATURES WILL REMAIN STEADY OR EVEN FALL A TAD IN THE NE/EC PLAINS SUNDAY AFTERNOON AND HAVE REFLECTED THAT WITHIN THE TEMPERATURE GRIDS/ZFPABQ. POST FRONTAL GUSTY NLY WINDS WILL BE COMMON ALONG THE OK/TX BORDER TOMORROW. UPSLOPE COMPONENT ALONG THE ERN SLOPES OF THE SANGRES IS NOT MAXIMIZED AND THIS WILL LIMIT SNOW ACCUMS. PCPN WILL LIKELY WANE MONDAY NIGHT WITH DRY NORTHWEST FLOW PROGGED FOR TUES. IT APPEARS THAT THE HEAVIEST ACCUMULATIONS SHOULD BE ALONG THE CO BORDER IN THE HIGHER TERRAIN...AS WELL AS THE I-25 CORRIDOR FROM RATON PASS TO AROUND LAS VEGAS. THESE ZONES WILL NEED TO BE WATCHED FOR A POSSIBLE SNOW/BLOWING SNOW ADVISORY. MEANWHILE... SINGLE DIGITS LOWS SHOULD RETURN TO THE LAND OF ENCHANTMENT MONDAY NIGHT...MAINLY ACROSS NRN/WRN NM. ZONAL FLOW OR WEAK LOW AMPLITUDE RIDGE WILL DEVELOP FOR THE MID TO LATE WORK WEEK PERIOD...ALLOWING FOR A WARMER REGIME ACROSS THE SRN ROCKIES. DPORTER && .AVIATION... VFR CONDITIONS CONTINUE ALL TAF SITE AIRPORTS THROUGH ABOUT 16Z...AFTER WHICH TIME CIGS WILL LOWER STEADILY NEAR AND W OF CONTINENTAL DIVIDE. INCREASING MVFR CIGS COVERAGE...HIGHER MT OBSCURATIONS DUE TO CIGS AND ALSO SOME SPOTTY SHSN AND AT LOWEST ELEVATIONS A SHRA SHSN MIX POSSIBLE AFTER 16Z IN AFOREMENTIONED AREA. STRONG WINDS ALOFT COMBINED WITH TIGHTENING SFC PRESSURE GRADIENT TO CREATE GUSTY WEST AND SOUTHWEST WINDS VERY LATE TONIGHT OVER THE HIGH TERRAIN AND IN VICINITY OF SRR. THESE STRONG WINDS ALOFT WILL MIX DOWN TO LOWER ELEVATIONS SUNDAY WITH GUSTS FROM 40-50KT ACROSS MUCH OF THE PLAINS AS WELL AS THE HIGHER TERRAIN. COLD FRONT WILL ALSO HEAD INTO NW NM SUNDAY MORNING WITH SCATTERED SNOW SHOWERS DEVELOPING ACROSS THE WRN AND NRN MTNS AND NW PLATEAU. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 43 && .FIRE WEATHER... A COUPLE HOURS OR SO OF RATHER LOW GRADE CRITICAL FIRE WX CONDITIONS FROM NE CLAYTON TO THE LAS VEGAS CLINES CORNERS AREA TIL 4 OR 5 PM MST TODAY...THEN WINDS TO DIMINISH SOMEWHAT. WINDS ALOFT WILL INCREASE LATER TONIGHT AND WILL ALLOW GENERALLY ONLY POOR TO FAIR RH RECOVERIES TONIGHT AT MOST LOCALES...THOUGH A FEW SPOTS NORTH OF INTERSTATE 40 AND WEST OF THE DIVIDE SHOULD FARE A LITTLE BETTER. WINDS WILL ALSO INCREASE FROM THE SOUTHWEST LATER TONIGHT ACROSS MUCH OF THE HIGHER TERRAIN. ANOTHER STORM SYSTEM WILL CROSS THE NORTHERN AND CENTRAL ROCKIES SUNDAY INTO MONDAY. MODELS IN PRETTY GOOD AGREEMENT ON TIMING AND STRENGTH OF UPPER LEVEL TROUGH...WHICH WILL BRING A SERIES OF SHORTWAVE DISTURBANCES EITHER SIDE OF THE MAIN LOW PRESSURE TROUGH. BREEZY TO WINDY CONDITIONS HIGHER UP LATER TONIGHT WILL MIX DOWN TO LOWER ELEVATIONS SUNDAY MORNING AND EARLY AFTERNOON...PERSISTING THROUGH THE DAY. WEST TO SOUTHWEST WIND GUSTS SHOULD REACH BETWEEN 45 AND NEARLY 50 MPH ACROSS MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS WELL AS ACROSS THE SOUTHWEST MOUNTAINS A GOOD PART OF THE DAY SUNDAY AND HUMIDITIES WILL REMAIN CRITICALLY LOW...SO WILL CONTINUE WITH THE RED FLAG WARNING ACROSS THE PLAINS AND ACROSS PARTS OF THE NORTHEAST HIGHLANDS. WE WILL ALSO CONTINUE THE FIRE WEATHER WATCH FOR SUNDAY IN THE RIO GRANDE VALLEY AND SANDIA/MANZANO AND GALLINAS MOUNTAINS. NO UPGRADE OF WATCH WITH THIS FORECAST BECAUSE OF STILL NOT HIGH ENOUGH CONFIDENCE THAT HUMIDITIES WILL DROP TO CRITICAL LEVELS FOR MORE THAN 3 HOURS IN THE CENTRAL VALLEY AND CENTRAL MOUNTAINS SUNDAY AFTERNOON DUE TO COLD FRONT DROPPING INTO THIS AREA FROM THE NW SUNDAY...AND INCREASING MID AND HIGH LEVEL CLOUDS. THE PACIFIC COLD FRONT WILL CAUSE TEMPERATURES ACROSS NW NM TO FALL ON SUNDAY...AND THERE WILL BE SCATTERED TO LOCALLY NUMEROUS SNOW SHOWERS ACROSS THE WRN AND NRN MOUNTAINS AND NW PLATEAU SUNDAY AND SUNDAY NIGHT. SNOW ACCUMULATIONS WILL INITIALLY BE LIGHT AND FAVOR THE WEST SLOPES OF THE SAN JUAN MOUNTAINS. THE BASE OF THE UPPER LEVEL TROUGH WILL CROSS THE NORTHERN MOUNTAINS MONDAY MORNING THEN DIVE SSE ACROSS THE PLAINS LATER IN THE DAY WITH ABUNDANT COLD AIR AT THE SURFACE. THIS SHOULD SPREAD SOME SNOW SHOWERS TO MUCH OF THE AREA ALONG AND EAST OF THE NORTHERN AND CENTRAL MOUNTAINS. LIGHT TO LOCALLY MODERATE SNOW ACCUMULATION WILL BE POSSIBLE...THE HEAVIEST AMOUNTS POSSIBLY IN THE 2 TO 4 OR 5 INCH RANGE ACROSS THE SOUTHERN SAN JUANS AND PERHAPS AN INCH LESS FROM THE SANGRES SOUTHEASTWARD TO AROUND LAS VEGAS BY MONDAY EVENING. NORTH AND NORTHWEST WINDS FOR MONDAY...ESPECIALLY ACROSS THE NORTHEAST AND THE CENTRAL HIGHLANDS JUST EAST OF SANDIAS...BUT THEY WILL BE MUCH WEAKER THAN SUNDAY. THE PERSISTENT N AND NW BREEZES WILL KEEP VENTILATION GOOD OR BETTER IN MOST LOCATIONS. TEMPERATURES WILL REMAIN COLD TUESDAY...BUT A WARMING TREND MAY COMMENCE WEDNESDAY. POOR TO LOCALLY FAIR VENTILATION WILL BE COMMON BOTH DAYS. ZONAL FLOW ALOFT IS THEN EXPECTED THROUGH THE END OF THE WORK WEEK. TEMPERATURES SHOULD WARM TO NEAR NORMAL ACROSS THE NW AND AS MUCH AS 7 DEGREES ABOVE NORMAL ELSEWHERE BY THURSDAY. THERE ARE MODEL DIFFERENCES...BUT THERE COULD BE A FEW SHORTWAVES CROSSING QUICKLY IN THE ZONAL FLOW THAT MAY RESULT IN PERIODS OF INCREASED CLOUD COVER AND GUSTY WINDS IN THE LEE OF THE CENTRAL MOUNTAIN CHAIN. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 22 38 22 34 / 0 30 40 10 DULCE........................... 16 37 16 35 / 0 50 50 20 CUBA............................ 17 40 18 32 / 0 20 40 20 GALLUP.......................... 17 37 19 30 / 0 40 30 10 EL MORRO........................ 18 38 16 30 / 0 30 40 20 GRANTS.......................... 15 40 17 31 / 0 10 20 20 QUEMADO......................... 21 45 18 34 / 0 20 30 10 GLENWOOD........................ 23 54 25 44 / 0 10 20 5 CHAMA........................... 16 33 15 31 / 0 60 60 30 LOS ALAMOS...................... 26 41 22 31 / 0 20 20 20 PECOS........................... 24 42 20 30 / 0 10 20 20 CERRO/QUESTA.................... 17 36 14 31 / 0 20 30 20 RED RIVER....................... 13 35 9 27 / 0 20 30 30 ANGEL FIRE...................... 13 37 10 29 / 0 10 20 30 TAOS............................ 14 39 13 33 / 0 10 20 20 MORA............................ 22 40 19 28 / 0 10 20 30 ESPANOLA........................ 19 49 21 39 / 0 10 20 20 SANTA FE........................ 21 42 22 32 / 0 10 20 10 SANTA FE AIRPORT................ 20 44 20 35 / 0 10 10 10 ALBUQUERQUE FOOTHILLS........... 23 47 23 38 / 0 5 0 5 ALBUQUERQUE HEIGHTS............. 26 48 26 38 / 0 5 0 5 ALBUQUERQUE VALLEY.............. 17 50 18 39 / 0 5 0 5 ALBUQUERQUE WEST MESA........... 19 49 21 38 / 0 5 0 5 LOS LUNAS....................... 20 55 21 42 / 0 0 0 5 RIO RANCHO...................... 21 50 23 40 / 0 5 0 5 SOCORRO......................... 23 58 26 44 / 0 0 5 5 SANDIA PARK/CEDAR CREST......... 20 45 17 32 / 0 5 10 10 TIJERAS......................... 20 48 21 34 / 0 5 5 10 MORIARTY/ESTANCIA............... 16 49 20 35 / 0 5 5 20 CLINES CORNERS.................. 22 45 21 33 / 0 0 5 30 GRAN QUIVIRA.................... 28 51 25 40 / 0 0 0 20 CARRIZOZO....................... 28 55 26 42 / 0 0 5 10 RUIDOSO......................... 26 49 24 39 / 0 0 5 10 CAPULIN......................... 23 51 18 28 / 0 0 20 30 RATON........................... 19 52 20 34 / 0 0 10 30 SPRINGER........................ 18 53 17 36 / 0 5 5 30 LAS VEGAS....................... 25 48 20 33 / 0 5 5 30 CLAYTON......................... 26 60 22 37 / 0 0 5 20 ROY............................. 23 54 20 34 / 0 0 5 30 CONCHAS......................... 26 61 26 38 / 0 0 5 30 SANTA ROSA...................... 24 61 26 39 / 0 0 5 30 TUCUMCARI....................... 24 64 27 39 / 0 0 5 20 CLOVIS.......................... 25 62 25 42 / 0 0 0 20 PORTALES........................ 24 63 25 43 / 0 0 0 20 FORT SUMNER..................... 24 64 26 44 / 0 0 5 20 ROSWELL......................... 26 70 29 54 / 0 0 0 10 PICACHO......................... 29 61 29 44 / 0 0 5 10 ELK............................. 29 57 26 42 / 0 0 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ526. WIND ADVISORY FROM 3 AM TO 6 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ508-513>515-521>524-528-529-539-540. WIND ADVISORY FROM NOON TO 6 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ531>534-537. RED FLAG WARNING FROM 10 AM TO 6 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ103-104-108. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ106-107. && 46/43
Hazardous weather outlook, Nov 27, 5:37 AM MST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MST SAT NOV 27 2010 NMZ501>540-281300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 537 AM MST SAT NOV 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED WEATHER WILL RETURN ON SUNDAY...WITH BREEZY TO WINDY CONDITIONS DEVELOPING THROUGH THE MORNING AND INTO THE AFTERNOON. THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE GUSTS TO 50 AND 55 MPH ARE EXPECTED. VERY DRY CONDITIONS WILL ALSO EXIST IN THE EASTERN HALF OF NEW MEXICO...MAKING FOR CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON. IN ADDITION...SNOW WILL SPREAD INTO THE NORTHWESTERN THIRD OF NEW MEXICO ON SUNDAY. SNOW SHOWERS WILL THEN SPREAD ACROSS THE NORTHERN TIER OF THE STATE INTO SUNDAY NIGHT...AND WILL SAG INTO SOME CENTRAL AND EASTERN AREAS OF THE STATE BY MONDAY AS COLD AIR PLUNGES INTO THE STATE. A FEW INCHES OF SNOW WILL BE POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH THIS TIME FRAME WITH LIGHT ACCUMULATIONS ALSO POSSIBLE IN SURROUNDING LOWER ELEVATION AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:34 AM MST | Winter Weather Advisory | ABQ | 38 hr |
Nearby
High Wind Warnings in New Mexico, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.